Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 446, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2005, 9:13 PM CDT for Madison County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 5, 2005, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 060213
SVRJAN
MSC089-060300-
/O.NEW.KJAN.SV.W.0446.050606T0213Z-050606T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...GLUCKSTADT...MADISON...CANTON
* UNTIL 1000 PM CDT
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MADISON...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLUCKSTADT BY 920 PM CDT
8 MILES WEST OF CANTON BY 940 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3242 9022 3241 9006 3271 8982 3274 9002
3265 9021
$$
CME1 follow-up statement
000
WWUS54 KJAN 060232
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT SUN JUN 5 2005
MSC089-060300-
/O.CON.KJAN.SV.W.0446.000000T0000Z-050606T0300Z/
MADISON MS-
931 PM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
EASTERN MADISON COUNTY...
AT 928 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL IN MADISON.
ADDITIONALLY...DAMAGING WINDS...UP TO 60 MPH WILL ALSO BE POSSIBLE
WITH THIS STORM. THIS STORM WAS LOCATED NEAR I-55 EXIT 112
GLUCKSTADT...OR ABOUT NEAR GLUCKSTADT...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I-55 EXIT 119 HWY 22 AT CANTON AND CANTON BY 955 PM CDT
7 MILES SOUTHWEST OF I-55 EXIT 124 HWY 16 BY 1000 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3242 9022 3241 9006 3271 8982 3274 9002
3265 9021
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:20 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 5, 8:20 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 820 PM CDT SUN JUN 5 2005 .DISCUSSION...WILL INCREASE TO MID/HIGH RANGE CHANCE POPS SOUTH OF I 20 AND NORTH OF 84 IN SWTRN MS. SHRA AND TSRA LOOK TO CONTINUE THROUGH THE EVENING AS MCV CONTINUES TO MOVE OUT OF LA AND INTO WSTRN MS LATER TONIGHT. TWO AREAS OF SHRA AND TSRA HAVE REMAINED OVER THE SAME AREA FOR A LITTLE OVER AN HOUR BRINGING CONCERNS OF FLASH FLOODING MAINLY NRTHN LINCOLN...NRTHN LAWRENCE WHERE STORMS TOTALS ALREADY SHOWING 3 TO 4 INCHES AND WITHOUT ANY REPORTS OF HAIL FEEL GOOD THAT THE THREE INCHES IS PRETTY CLOSE. WITH THAT HAVE ALSO INCREASED QPF FIELDS. LIGHTNING WILL BE PRETTY CONSTANT UNTIL THESE STORMS FINALLY DOWN DOWN...WHICH LOOKS TO BE AROUND MIDNIGHT. GRIDS AND ZONES UPDATE TO BE OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT SUN JUN 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061918- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 218 PM CDT SUN JUN 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE EVENING OF SUNDAY JUNE 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 5, 8:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
06/05/2005 LINCOLN MS EMERGENCY MNGR
REPORT OF WATER COVERING A ROAD IN BROOKHAVEN.
&&
WESTERLocal storm report, Jun 5, 8:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 NE MADISON 32.50N 90.05W
06/05/2005 0.50 INCH MADISON MS LAW ENFORCEMENT
REPORT OF QUARTER TO HALF INCH SIZED HAIL ON CHERRY HILL
JUST OFF OF BOZEMAN ROAD AND ON HIGHWAY 43 SOUTH.
&&
WESTERLocal storm report, Jun 5, 8:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL BROOKHAVEN 31.58N 90.45W
06/05/2005 0.25 INCH LINCOLN MS BROADCAST MEDIA
PEA SIZED HAIL REPORTED IN BROOKHAVEN.
&&
WESTERLocal storm report, Jun 5, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 9 E NATCHEZ 31.55N 91.24W
06/05/2005 0.25 INCH ADAMS MS UTILITY COMPANY
PEA SIZED HAIL REPORTED ABOUT 9 MILES EAST OF NATCHEZ IN
THE FENWICH AREA OFF HIGHWAY 84 E.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:43 PM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Jun 5, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Jun 5, 8:05 PM CDT | Flash Flood Warning | JAN | Lawrence | 115 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.